Oregon, 2010High Wind in Oregon, January 11 to 12, 2010
January 11 to 12, 2010 · NWS MFR · 3 events in 3 counties and zones
Strong winds occurred ahead of a strong cold front along the Oregon coast and further inland across the ridges of Oregon.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred ahead of a strong cold front along the Oregon coast and further inland across the ridges of Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 11, 2:15 AM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 11, 2:15 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
215 AM PST MON JAN 11 2010
.DISCUSSION...
A WARM FRONT IS BRINGING VERY LIGHT RAIN TO THE REGION WHILE A
STRONG COLD FRONT IS NEARING THE COAST. THIS FRONT IS BRINGING
STRONG WINDS THAT WILL INCREASE THROUGH THE DAY AS THE FRONT GETS
CLOSER. AREAS MOST AFFECTED WILL BE THE COAST AND HIGHER ELEVATIONS.
THE SHASTA AND ROGUE VALLEYS WILL SEE WINDS INCREASE AS WILL THE
EAST SIDE...PARTICULARLY NEAR SUMMER LAKE.
TONIGHT AS THE COLD FRONT BEGINS TO MOVE INLAND HEAVY RAINS WILL
FALL ALONG THE COAST AND IN NORTHWEST CALIFORNIA. SNOW LEVEL WILL
BE HIGH...BETWEEN 5000 AND 6000 FEET.
TUESDAY A SECONDARY LOW AND FRONT WILL FORM KEEPING WINDS FAIRLY
STRONG AND BRINGING ANOTHER ROUND OF HEAVY RAIN TO THE COAST AND
NORTHWEST CALIFORNIA.
PRECIPITATION WILL TAPER OFF TO SHOWERS LATE TUESDAY NIGHT AND
WEDNESDAY. THURSDAY THROUGH FRIDAY WILL BE MOSTLY DRY BUT PLAGUED
BY VALLEY FOG UNDER A STRONG UPPER LEVEL RIDGE.
STORMY CONDITIONS WILL RETURN NEXT WEEKEND.
&&
.AVIATION...
VFR ACROSS THE AREA WILL DECREASE TO MVFR WITH MOUNTAIN OBSCUREMENT
AS A COLD FRONT PUSHES INTO THE REGION LATE TODAY AND OVERNIGHT.
&&
AVIATION...VFR TO MVFR CONDITIONS CONTINUE AHEAD OF THE
APPROACHING SYSTEM. AS THE FRONT MOVES IN CONDITIONS WILL BECOME
MUCH MORE MVFR TO ISOLATED IFR IN VERY HEAVY PRECIP
RATES...ESPECIALLY IN NORTHERN CALIFORNIA AND THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 1 AM PST TUESDAY
FOR ORZ021-ORZ022.
FLOOD WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
ORZ021-ORZ022.
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
ORZ031.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR ORZ026.
CA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY FOR
CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 AM
PST THIS MORNING FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING FROM 7 AM THIS MORNING TO 10 PM PST
WEDNESDAY FOR PZZ350-PZZ356.
STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING FROM 7 AM THIS MORNING TO 1 PM PST THIS AFTERNOON
FOR PZZ350-PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST THIS
MORNING FOR PZZ350-PZZ356.
GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST WEDNESDAY FOR PZZ370-
PZZ376.
11Hazardous weather outlook, Jan 10, 3:49 PM PST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
349 PM PST SUN JAN 10 2010
ORZ021-022-111800-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
349 PM PST SUN JAN 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED TO OCCUR DURING THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A HIGH WIND WARNING IS IN EFFECT FROM 10 AM MONDAY TO 1 AM PST
TUESDAY. A FLOOD WATCH IS ALSO IN EFFECT FROM LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING. SEE WEATHER MESSAGES FOR MORE SPECIFIC
DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-111800-
CENTRAL SISKIYOU COUNTY-
349 PM PST SUN JAN 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED TO OCCUR DURING THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WIND ADVISORY IS IN EFFECT FROM 1 PM MONDAY UNTIL 1 AM PST
TUESDAY. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, South Central Oregon Coast
- When
- January 11, 5:40 AM PST to 4:25 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
Cape Blanco measured sustained south winds of 45 to 70 mph with gusts of 58 to 77 mph between 11/0540 PST and 11/1625 PST. The peak gust of 77 mph occurred at 11/1410 PST. While this site is not an official verification source, the assumption is being made that other areas in ORZ021 experienced winds gusting to 58 mph based on the high gust of 77 mph at Cape Blanco.
High Wind, Curry County Coast
- When
- January 11, 6:13 PM PST to January 12, 1:27 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
Flynn Prairie RAWS measured sustained south winds of 33 mph with a gust of 59 mph at 11/1813 PST. Meanwhile, the Humbug Mountain ODOT station measured sustained southwest winds of 30-44 mph with gusts of 60-61 mph between 12/0019 PST and 12/0127 PST. The peak gust of 61 mph occurred twice for Humbug Mountain at 12/0019 PST and 12/0119 PST.
High Wind, Central & Eastern Lake County
- When
- January 11, 10:38 PM PST to 11:38 PM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
Summer Lake RAWS measured sustained south-southwest winds of 23-28 mph with gusts of 62-64 mph between 11/2238 PST and 11/2328 PST. The peak gust of 64 mph occurred at 11/2338 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 11 to 12, 20101 death · 1 event
- Winter Weather in Kentucky, January 11 to 12, 20103 events
- High Wind in Washington, January 11, 201087 kt wind · 2 events
- High Wind in California, January 11, 201051 kt wind · 1 event
- High Wind in Oregon, January 11, 201056 kt wind · 1 event
- Cold in Minnesota, January 11, 20101 event
- High Wind in Oregon, January 11, 20101 event
- Strong Wind in Idaho, January 11, 2010$5,000 · 1 event
- High Wind in Washington, January 11, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 201865, 201866, 201867.